Alert archive / Missouri / Tornado Warnings in 2010

Tornado Warning 55, NWS Springfield, MO

November 24, 2010Polk County, Missouri

NWS Springfield, MO issued this tornado warning at Nov 24, 2010, 7:11 PM CST for Polk County, Missouri. It was in force for 19 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 24, 2010, 7:11 PM CST (01:11 UTC)
Expired
Nov 24, 2010, 7:30 PM CST
In force
19 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County Polk County, MO

The radar

The Springfield radar (KSGF), 27 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 24, 7:11 PM CSTTSTM WND DMG1 S Brighton, MOSTRUCTURAL DAMAGE HAS BEEN OBSERVED ALONG HIGHWAY 13 NEAR THE GREEN/POLK COUNTY LINE.
Nov 24, 7:11 PM CSTTORNADO1 S Brighton, MONWS STORM SURVEY TEAM HAS DETERMINED THAT AN EF-1 TORNADO TOUCHED DOWN 1 MILE SOUTH OF BRIGHTON. THE PATH OF THE TORNADO WAS APPROXIMATELY 1 MILE LONG AND 200 YARDS WIDE. TWO OUT BUILDINGS WERE DESTROYED AND AN ADDITIONAL OUT BUILDING AND HOUSE WERE MODERATELY
Nov 24, 7:30 PM CSTTSTM WND DMG1 S Brighton, MOROOF LIFTED OFF HOUSE AND DEBRIS DEPOSITED ON NORTH SIDE OF HIGHWAY 13 1/2 MILE SOUTH OF BRIGHTON. BARN ALSO HEAVILY DAMAGED. GOOSENECK CATTLE TRAILER ALSO DAMAGED. NO INJURIES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 24, 2:28 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 419 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
419 m²/s²
0-3 km storm-relative helicity
460 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WFUS53 KSGF 250111
TORSGF
MOC167-250130-
/O.NEW.KSGF.TO.W.0055.101125T0111Z-101125T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 PM CST WED NOV 24 2010

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN POLK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 730 PM CST.

* AT 710 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
TORNADO DEVELOPING NEAR MORRISVILLE...OR 12 MILES SOUTH OF 
BOLIVAR...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE BRIGHTON...MORRISVILLE AND PLEASANT
  HOPE.

THIS TORNADO WARNING UPGRADES THE SEVERE THUNDERSTORM WARNING ISSUED 
EARLY FOR THIS STORM. THE SEVERE THUNDERSTORM WARNING FOR NORTHERN 
GREENE REMAINS IN EFFECT AS WELL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3742 9346 3748 9350 3763 9318 3745 9318
      3742 9319
TIME...MOT...LOC 0107Z 247DEG 37KT 3745 9338

$$
RUNNELS
2 follow-up statements
893 
WWUS53 KSGF 250121
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CST WED NOV 24 2010

MOC167-250130-
/O.CON.KSGF.TO.W.0055.000000T0000Z-101125T0130Z/
POLK MO-
721 PM CST WED NOV 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
SOUTHEASTERN POLK COUNTY...

AT 714 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR PLEASANT HOPE...OR 11 MILES SOUTHEAST OF
BOLIVAR...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE BRIGHTON...MORRISVILLE AND PLEASANT HOPE.

AT 711 PM...DEBRIS FROM A DAMAGED BUILDING WAS REPORTED ON HIGHWAY 
13 ON THE POLK COUNTY SIDE OF THE GREENE AND POLK COUNTY BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3742 9346 3748 9350 3763 9318 3745 9318
      3742 9319
TIME...MOT...LOC 0119Z 247DEG 37KT 3750 9324

$$
RUNNELS
771 
WWUS53 KSGF 250131
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CST WED NOV 24 2010

MOC167-250140-
/O.EXP.KSGF.TO.W.0055.000000T0000Z-101125T0130Z/
POLK MO-
731 PM CST WED NOV 24 2010

...THE TORNADO WARNING FOR SOUTHEASTERN POLK COUNTY HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT 
PROMPTED THE TORNADO WARNING HAD WEAKENED OVER SOUTH CENTRAL POLK 
COUNTY...THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3742 9346 3748 9350 3763 9318 3745 9318
      3742 9319
TIME...MOT...LOC 0121Z 247DEG 37KT 3751 9321

$$

RUNNELS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Nov 24, 6:12 PM CST, 59 minutes earlier.

Area forecast discussion, Nov 24, 6:12 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CST WED NOV 24 2010

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

STRONG CONVECTION HAD ORGANIZED IN A SOUTHWEST TO NORTHEAST AXIS
FROM NEAR JOPLIN TO THE LAKE OF THE OZARKS ALONG A PREFRONTAL
TROUGH. MEANWHILE A WARM FRONT HAD LIFTED NORTH AND EAST AND
EXTENDED FROM NEAR THE LAKE OF THE OZARKS TO NEAR WEST PLAINS.
MODEST INSTABILITY WAS NOTED SOUTH OF THE WARM FRONT WITH MIXED
LAYERED CAPES OF 500-700 J/KG AND 0-1 KM CAPE NEAR 300 J/KG IN
SOUTHWEST MISSOURI. LOW LEVEL HELCITIES WERE MAXIMIZED NEAR THE
WARM FRONT WITH DIMINISHING VALUES FARTHER WEST.

SUPERCELLS WITH PERSISTENT CIRCULATION WERE FOCUSED NEAR THE
INTERSECTION OF THE WARM FRONT AND PREFRONTAL TROUGH TO THE
SOUTHWEST OF THE LAKE OF THE OZARKS. WITH DECREASING INSTABILITY
PARAMETERS TO THE EAST...THESE STORMS WILL SHOW A GRADUAL
DIMINISHING TREND EAST OF THE LAKE OF THE OZARKS.

THE POTENTIAL FOR ADDITIONAL SUPERCELL DEVELOPMENT WILL CONTINUE
INTO THE EARLY EVENING HOURS ALONG THE PREFRONTAL TROUGH. THE
PRIMARY COLD FRONT EXTENDS FROM JUST EAST OF WICHITA TO NEAR ST.
JOSEPH MISSOURI. THIS FRONT WILL CATCH UP WITH THE PREFRONTAL
TROUGH BY EARLY EVENING THEN SURGE SOUTHEAST INTO THE OZARKS.
EXPECT THUNDERSTORMS TO BECOME CONGEALED ALONG THE FRONT AS IT
SWEEPS INTO THE OZARKS.

WIND SHEAR WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT
BUT INSTABILITY WILL WEAKEN WITH SUNSET AND MAY BE A LIMITING
FACTOR TO SEVERE WEATHER.

OVERALL THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT REMAINS
POSSIBLE THROUGH THE EVENING HOURS MAINLY SOUTHEAST OF A PITTSBURG
KANSAS TO VERSAILLES MISSOURI LINE. GIVEN THE EXTENT OF SHEAR AN
ISOLATED TORNADO CANNOT IS POSSIBLE.

FOSTER

&&

.DISCUSSION...

MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING
CONVECTION AND THUNDERSTORM AND SEVERE POTENTIAL THIS AFTERNOON
INTO THIS EVENING. THEN ATTENTIONS TURNS TO AN ARCTIC COLD FRONTAL
PASSAGE LATE THIS EVENING INTO THURSDAY. THUNDERSTORMS WILL BE
POSSIBLE ALONG THE FRONT...THEN MUCH COLDER TEMPERATURES AND
WINTRY PRECIPITATION WILL BE POSSIBLE BEHIND THE FRONT LATE
TONIGHT INTO THURSDAY.

CURRENTLY...SURFACE WARM FRONT HAS LIFTED BACK INTO THE AREA AND
GENERALLY EXTENDS FROM GAINSEVILLE TO SPRINGFIELD TO EL DORADO
SPRINGS THIS AFTERNOON. TO THE EAST OF THE FRONT TEMPERATURES ARE
IN THE LOWER 50S ACROSS CENTRAL MISSOURI WHILE TEMPERATURES HAVE
WARMED INTO THE 70S ACROSS SOUTHEASTERN KANSAS WEST OF THE FRONT.
DEWPOINTS ARE ALSO STREAMING BACK INTO THE AREA FROM THE SOUTHWEST
TO THE NORTHEAST BEHIND THE WARM FRONT...AS VALUES HAVE RISEN INTO
THE LOWER TO MIDDLE 60S. AS A RESULT OF THE WARMER TEMPERATURES AND
DEWPOINTS INSTABILITY HAS INCREASED ACROSS THE FAR SOUTHWESTERN
CWA. MLCAPE VALUES HAVE INCREASED INTO 250 TO 700 J/KG BEHIND THE
WARM FRONT. WIND SHEAR IS VERY STRONG AS 0-6KG BULK SHEAR VALUES
ARE GREATER THAN 70KTS ACROSS THE AREA...WHICH WILL BE SIGNIFICANT
TO PRODUCE ORGANIZED STORMS THIS AFTERNOON AND EVENING.

THE QUESTION IS DO WE HAVE ENOUGH INSTABILITY WITHOUT STRONG
FORCING TO MAINTAIN STORMS AHEAD OF THE APPROACHING COLD FRONT.
SUPERCELLS WILL BE POSSIBLE IF STORMS CAN MAINTAIN THEMSELVES AND
NOT GET SHEARED APART. STORMS ARE STARTING TO INCREASE IN
COVERAGE ACROSS THE NORTHEASTERN CWA GENERALLY ALONG AND NORTH OF
A MCCUNE KANSAS TO STOCKTON MISSOURI LINE. A FEW OF THIS STORMS
WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE THIS
AFTERNOON...WITH ALL MODES OF SEVERE WEATHER POSSIBLE. THE SHEAR
VECTORS ARE ORIENTATED IN SUCH A WAY THAT TRAINING OF STORMS
MAYBE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS.
DO NOT EXPECT WIDE SPREAD HEAVY RAINFALL AND FLOODING...BUT THERE
WILL BE THE POSSIBILITY FOR ANY AREAS THAT RECEIVE MULTIPLE
THUNDERSTORMS OVER THE SAME LOCATIONS.

THE COLD FRONT IS BEGIN TO SURGE TO THE SOUTH ACROSS CENTRAL
KANSAS THIS AFTERNOON. THE FRONT WILL STEADILY PUSH TO THE
SOUTHEAST INTO THE CWA THIS EVENING. THIS FRONT WILL BE QUITE
STRONG...SO THERE WILL BE ENOUGH FORCING TO DEVELOP ADDITIONAL
THUNDERSTORMS ALONG THE FRONT. EXPECT A LINE OF STORMS TO DEVELOP
NEAR THE NORTHWESTERN CWA BY THE EARLY TO MID EVENING HOURS THEN
SWEEP TO THE SOUTHEAST. THE MAIN RISK WITH THESE STORMS WILL BE
STRONG WINDS. IF ANY STORMS CAN DEVELOP AND REMAIN AHEAD OF THE
FRONT THE WILL BE A LARGE HAIL AND ISOLATED TORNADO RISK DUE TO
THE STRONG WIND SHEAR. WOULD EXPECT THE FRONT TO UNDER CUT THE
FRONT AS IT PUSHED SOUTH AND EAST OF THE INTERSTATE 44 CORRIDOR
WHICH WILL LIMIT THE HAIL AND TORNADO RISK...HOWEVER THERE COULD
REMAIN A WIND RISK INTO THE OVERNIGHT HOURS.

VERY COLD TEMPERATURES WILL QUICKLY SPREAD INTO THE AREA BEHIND
THE FRONT TONIGHT. THIS EVENING AND DURING THE EARLY OVERNIGHT
HOURS...THE PRECIPITATION SHOULD END PRETTY QUICKLY BEHIND THE
FRONT. HOWEVER...THE FRONT WILL BEGIN TO SLOW DOWN AS IT EXITS THE
AREA OVERNIGHT INTO THURSDAY MORNING. THERE WILL BE AN UPPER LEVEL
WAVE AND LIFT FROM THE UPPER LEVEL JET THAT REMAINS OVER THE AREA
BEHIND THE FRONT. SO...EXPECT POST FRONTAL PRECIPITATION LATE
TONIGHT INTO THURSDAY GENERALLY ALONG AND EAST OF THE INTERSTATE
44 CORRIDOR. THE 850MB FRONT WILL LAG BEHIND THE SURFACE FRONT SO
WARMER TEMPERATURES WILL BE PRESENT ALOFT. THIS WILL ALLOW FOR A
PERIOD OF FREEZING RAIN OR SLEET TOMORROW...WITH LIGHT
ACCUMULATIONS POSSIBLE. THERE ARE STILL QUESTION ON THE EXACT
LOCATION AND AMOUNTS OF ANY WINTRY WEATHER. THE 850MB FRONT WILL
OVERTAKE THE AREA WHICH MAY ALLOW FOR A SLEET SNOW RISK BEFORE IT
ENDS THURSDAY EVENING.

AGAIN MUCH COLDER TEMPERATURES WILL OCCUR BEHIND THE FRONT WITH
HIGHS ONLY EXPECTED TO WARM INTO THE 30S ON THURSDAY WITH LOWS
DROPPING INTO THE TEENS THURSDAY NIGHT. GUSTY NORTHERLY WINDS
WILL ACCOMPANY THE COLDER AIRMASS WHICH WILL ALLOW WIND CHILLS TO
DROP INTO THE TEENS TO THE SINGLE DIGITS. ANOTHER STORM SYSTEM
WILL IMPACT THE ARE EARLY NEXT WEEK BRINGING ADDITIONAL CHANCES
FOR PRECIPITATION TO THE AREA.

WISE

&&

.AVIATION...

FOR THE 12Z KSGF...KJLN AND KBBG TAFS...AN ACTIVE WEATHER PERIOD
CAN BE EXPECTED DURING THIS FORECAST PERIOD. THUNDERSTORMS HAVE
AND CONTINUE TO DEVELOP FROM NORTHEASTERN OKLAHOMA TO THE
NORTHEAST INTO CENTRAL MISSOURI EARLY THIS EVENING. THESE
THUNDERSTORMS ARE DEVELOPING AND TRACKING OVER THE SAME LOCATIONS
AS PREVIOUS STORMS DID. CURRENTLY THUNDERSTORMS ARE AFFECTING THE
KJLN AREA AND WILL CONTINUE TO DO SO THIS EVENING. THESE STORMS ARE
MOVING TO THE NORTHEAST WITH THE WHOLE LINE GENERALLY SAGGING
SOUTH. THESE STORMS MAY AFFECT THE KSGF IN THE NEXT HOUR OR
TWO....WITH A COUPLE HOURS BEFORE THIS ACTIVITY AFFECTS THE KBBG
SITE. IFR VISIBILITIES...HEAVY RAINFALL AND GUSTY WINDS WILL BE
POSSIBLE WITH ANY THUNDERSTORMS.

A COLD FRONT THAT IS CURRENTLY MOVING INTO SOUTHEAST KANSAS WILL
CONTINUE TO RACE OFF TO THE SOUTHEAST TOWARDS AND THEN THROUGH THE
AREA THIS EVENING INTO THE OVERNIGHT HOURS. A LINE OF STORMS IS
LIKELY TO DEVELOP ALONG THE FRONT AS IT PUSHES THROUGH THE AREA.
WINDS WILL SHIFT TO THE NORTHWEST AND COULD BE GUSTY FOR A BIT
BEHIND THE FRONT. A MUCH COLDER AIRMASS WILL QUICKLY SPREAD INTO THE
AREA BEHIND THE FRONT WHICH MAY ALLOW FOR SOME LIGHT WINTRY MIX TO
OCCUR. LITTLE TO ANY ACCUMULATIONS SHOULD OCCUR AT THE TAF SITE AS
THE BETTER POTENTIAL WILL REMAIN SOUTH AND EAST OF THE TAF SITES.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 24, 6:45 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CST WED NOV 24 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
645 PM CST WED NOV 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  THE LIGHTNING RISK IS SIGNIFICANT.
  THE THUNDERSTORM WIND RISK IS ELEVATED FOR WIND GUSTS OVER
  60 MPH.
  THE HAIL RISK IS ELEVATED FOR HAIL TO THE SIZE OF QUARTERS.
  THE TORNADO RISK IS ELEVATED. THE FLOOD RISK IS ELEVATED.
  THE NON THUNDERSTORM WIND RISK IS LIMITED.
  THE FREEZING RAIN RISK IS LIMITED.
  THE EXTREME COLD RISK IS LIMITED.

DISCUSSION...

  A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
  SPREAD FROM NORTHEAST OKLAHOMA INTO CENTRAL MISSOURI THIS
  EVENING. THESE STORMS ARE TRACKING ALONG A BAXTER SPRINGS KANSAS
  TO CAMDENTON MISSOURI LINE. THE INDIVIDUAL STORMS ARE TRACKING TO
  THE NORTHEAST...GENERALLY ACROSS THE SAME AREAS AS THE PREVIOUS STORMS.
  THE ENTIRE LINE OF STORMS WILL SAG SOUTH. SUPERCELLS WILL REMAIN
  POSSIBLE WITHIN THIS LINE OF STORMS AS VERY STRONG SHEAR AND MARGINAL
  INSTABILITY REMAIN IN PLACE. ALL MODES OF SEVERE WEATHER WILL
  BE POSSIBLE WITH THIS ACTIVITY INCLUDING LARGE HAIL TO THE SIZE
  OF QUARTERS...STRONG WINDS...ISOLATED TORNADOES AND HEAVY RAINFALL
  LEADING TO LOCALIZED FLASH FLOODING.

  STORMS SHOULD THEN TRANSITION INTO A SQUALL LINE AS AN ARCTIC
  COLD FRONT ACCELERATES SOUTHEAST ACROSS THE OUTLOOK AREA LATER
  THIS EVENING INTO THE OVERNIGHT HOURS. THE COMBINATION OF
  EXTREME WIND SHEAR AND MARGINAL INSTABILITY WILL RESULT IN A
  THREAT FOR DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE
  OF QUARTERS...AND ISOLATED TORNADOES AHEAD OF THE FRONT ACROSS
  THE SOUTHERN HALF OF THE OUTLOOK AREA TONIGHT.

  AS THIS ARCTIC COLD FRONT SWEEPS THROUGH THE REGION...BRISK AND
  GUSTY WINDS WILL SHIFT TO THE NORTH AND USHER IN A MUCH COLDER
  AIRMASS. WIND CHILLS IN THE TEENS TO THE SINGLE DIGITS ARE
  POSSIBLE ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND WEST
  CENTRAL MISSOURI LATE TONIGHT. IN ADDITION...PRECIPITATION IS
  EXPECTED TO TRANSITION TO A LIGHT WINTRY MIX...WITH MINOR ICE
  ACCUMULATIONS POSSIBLE LATE TONIGHT ALONG AND NORTH OF THE
  INTERSTATE 44 CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  LIGHT WINTRY PRECIPITATION IS EXPECTED TO INCREASE IN AREAL
  COVERAGE ON THANKSGIVING...ESPECIALLY ALONG AND SOUTH OF THE
  INTERSTATE 44 CORRIDOR. MINOR ICE ACCUMULATIONS ARE EXPECTED...
  WITH ICE ACCUMULATIONS OF ONE TO TWO TENTHS OF AN INCH POSSIBLE
  ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. THE ICE ACCUMULATION
  WILL LIKELY BE CONFINED TO ELEVATED OBJECTS INCLUDING BRIDGES
  AND OVERPASSES. MINOR SLEET AND SNOW ACCUMULATIONS WILL ALSO BE
  POSSIBLE. MEANWHILE...WIND CHILLS IN THE UPPER SINGLE DIGITS
  AND TEENS WILL CONTINUE FROM THANKSGIVING INTO EARLY FRIDAY
  MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND SOUTH OF A
  BAXTER SPRINGS KANSAS TO CAMDENTON MISSOURI LINE SOUTH TO
  ROUGHLY THE HIGHWAY 60 CORRIDOR THROUGH 9 PM...THEN IT MAY BE
  NEEDED ACROSS THE REMAINDER OF THE SOUTHERN OUTLOOK AREA FROM
  MID EVENING INTO THE OVERNIGHT HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Local storm report, Nov 24, 5:14 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      3 W COLLINS             37.89N 93.68W
11/24/2010                   ST. CLAIR          MO   EMERGENCY MNGR

            HIGHWAY 54 IS FLOODING AT ITS INTERSECTION OF CEDAR

            CREEK. THIS IS APPROXIMATELY THREE MILES WEST OF COLLINS.

&&

DCRAMER
Local storm report, Nov 24, 5:16 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 S EL DORADO SPRINGS   37.82N 94.02W
11/24/2010  E0.88 INCH       CEDAR              MO   AMATEUR RADIO

&&

DCRAMER
Local storm report, Nov 24, 5:32 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     3 N WHEATLAND           37.99N 93.40W
11/24/2010                   HICKORY            MO   EMERGENCY MNGR

            POSSIBLE TORNADO. A HOME HAS BEEN DAMAGED ON COUNTY ROAD
            160 APPROXIMATELY 3 MILES NORTH OF WHEATLAND. ANOTHER
            HOME HAS BEEN DAMAGED JUST NORTH OF CROSS TIMBERS. THIS
            IS ALSO A POSSIBLE TORNADO.

&&

DCRAMER
Local storm report, Nov 24, 5:53 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FLASH FLOOD      BAXTER SPRINGS          37.02N 94.74W
11/24/2010                   CHEROKEE           KS   TRAINED SPOTTER

            SIX TO EIGHT INCHES OF WATER REPORTED PONDING ON HIGHWAY
            166 1/4 TO 1/2 MILES WEST OF TOWN.

&&

JCOLUCCI
Local storm report, Nov 24, 5:57 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FUNNEL CLOUD     3 S CROSS TIMBERS       37.98N 93.23W
11/24/2010                   HICKORY            MO   PUBLIC

            FUNNEL CLOUD REPORTED CROSSING HIGHWAY 65 BETWEEN CROSS

            TIMBERS AND PRESTON. FUNNEL CLOUD DID NOT CONTACT GROUND.

&&

JCOLUCCI
Local storm report, Nov 24, 6:09 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
609 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLASH FLOOD      JOPLIN                  37.08N 94.51W
11/24/2010                   JASPER             MO   AMATEUR RADIO

            FLASH FLOODING ONGOING IN THE CITY OF JOPLIN. SEVERAL
            STREETS ARE FLOODING ACROSS THE CITY.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 6:36 PM CSTSevere Thunderstorm WarningSGFDade, Greene, Polk39 min
Nov 24, 6:37 PM CSTTornado WarningSGFCamden, Miller38 min
Nov 24, 7:02 PM CSTSevere Thunderstorm WarningSGFGreene, Polk28 min
Nov 24, 7:26 PM CSTSevere Thunderstorm WarningSGFDallas, Laclede, Webster34 min
Nov 24, 7:34 PM CSTSevere Thunderstorm WarningSGFJasper, Newton56 min
Nov 24, 7:36 PM CSTSevere Thunderstorm WarningSGFDade, Lawrence54 min
Nov 24, 7:44 PM CSTTornado WarningSGFJasper, Newton46 min
Nov 24, 8:03 PM CSTFlash Flood WarningSGFCamden, Maries, Miller6 hr
Nov 24, 8:21 PM CSTTornado WarningSGFLawrence39 min
Nov 24, 8:24 PM CSTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski36 min
Nov 24, 8:48 PM CSTFlash Flood WarningSGFDade, Lawrence6 hr
Nov 24, 8:52 PM CSTSevere Thunderstorm WarningSGFChristian, Greene42 min
Nov 24, 9:25 PM CSTSevere Thunderstorm WarningSGFWebster37 min
Nov 24, 9:32 PM CSTTornado WarningSGFWebster31 min
Nov 24, 9:46 PM CSTFlash Flood WarningSGFGreene, Webster6 hr
Nov 24, 9:49 PM CSTTornado WarningSGFLaclede, Wright56 min
Nov 24, 9:53 PM CSTFlash Flood WarningSGFBarry, Lawrence, Newton6 hr
Nov 24, 10:27 PM CSTSevere Thunderstorm WarningSGFTexas63 min
Nov 24, 10:45 PM CSTTornado WarningSGFBarry, McDonald, Newton60 min
Nov 24, 11:22 PM CSTTornado WarningSGFDent38 min
Nov 25, 2:29 AM CSTAreal Flood WarningSGFDallas, Polk9 hr
Nov 25, 3:55 AM CSTWinter Weather AdvisorySGFBarry, Camden, Christian, Dade, Dallas, Dent and 20 more14 hr
Nov 25, 3:59 AM CSTAreal Flood WarningSGFBarry, Greene, Lawrence, Newton, Webster6 hr
Nov 25, 9:44 AM CSTAreal Flood WarningSGFChristian, Greene24 hr
Nov 25, 11:39 AM CSTAreal Flood WarningSGFLawrence23 hr

Nearby

Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.